Flood, Posey
- When
- March 30, 1:00 PM CST to March 31, 11:59 PM CST
- Where
- Posey forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.233, -85.867
Minor flooding of the Ohio River occurred toward the end of the month. The flooding primarily affected bottomland woods and fields.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of the Ohio River occurred toward the end of the month. The flooding primarily affected bottomland woods and fields. No crop or property damage was reported. The river rose above flood stage at the Newburgh and Mount Vernon gages. The river was still rising at month's end.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 30, 3:15 AM CST, 9 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 AM CST WED MAR 30 2005 .DISCUSSION... MAIN CONCERNS FOR THIS FORECAST WILL CENTER AROUND SEVERE WEATHER THREAT THIS AFTERNOON AND TONIGHT...THEN WITH A RAIN SYSTEM LATER THURSDAY NIGHT AND FRIDAY. SPC HAS PUT MOST OF THE FORECAST AREA IN A MODERATE RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT. SURFACE TROF WILL MOVE EAST FROM KS INTO MO THIS AFTERNOON. LOW LEVEL MOISTURE ALREADY SEEMS TO BE POOLING AHEAD OF THIS BOUNDARY...WITH SFC DEW POINTS ALREADY IN THE MID 50S INTO IOWA AND EASTERN KS. VERY POTENT MID LVL SHORT WAVE WILL ALSO ROTATE EASTWARD INTO THE MID MS VALLEY LATER THIS AFTERNOON AND TONIGHT. AT LEAST SOME SUNSHINE THIS AFTERNOON OUT HEAD OF THE SURFACE FRONT SHOULD CREATE LIFTED INDICES AROUND -2 AND CAPES FROM 1000 TO 1500 J/KG. EXPECT THUNDERSTORM INITIATION OUT AHEAD OF SFC FRONT AROUND MID AFTERNOON...FAIRLY CLOSE TO OUR WESTERN COUNTIES. LOW LEVEL CONVERGENCE LOOKS MODERATE AT BEST...BUT IF STORMS DO INITIATE AS EXPECTED....WIND PATTERNS/SHEAR IN THE LOWEST 6 KM LOOK VERY FAVORABLE FOR ROTATING STORMS AND SUPERCELLS...AT LEAST INTO THE EARLY EVENING HOURS. LOW LEVEL MOISTURE SHOULD DEEPEN RAPIDLY EARLY THIS EVENING AS THE SFC TROF MOVES EAST ACROSS THE MS RIVER...AND THUS WILL INCREASE SHOWER/THUNDERSTORM CHCS TO LIKELY THIS EVENING OVER PORTIONS OF WESTERN KY AND SOUTHWEST IN. WITH STRONG UPPER DYNAMICS...SEVERE WEATHER THREAT COULD CONTINUE WELL INTO THE EVENING OVER OUR EASTERN COUNTIES. NICE DRY SLOT TO FORM LATER TONIGHT BEHIND ANY CONVECTION...AND THINGS LOOKS MUCH DRIER NOW FOR THURSDAY AS A BUBBLE HIGH PRESSURE DRIFTS EAST ACROSS THE REGION. HOWEVER...NEXT STRONG H50 SHORT WAVE AND ASSOCIATED SURFACE LOW WILL DEVELOP AND MOVE EAST THURSDAY NIGHT/FRIDAY TIME FRAME. SHORT RANGE MODELS HAVE DIVERGED SUBSTANTIALLY ON THE TRACK OF THIS SURFACE LOW...WITH THE NAM BEING MUCH FURTHER SOUTH ALONG THE GULF COAST FRI MORNING. THIS IS A BIG CHANGE FROM THE PAST COUPLE DAYS...AND THE GFS SEEMS MUCH MORE CONSISTENT WITH A LOW TRACK OVER THE TN VALLEY ON FRI. THE 12Z ECMWF ALSO SUPPORTS THE GFS TRACK THROUGH TN VALLEY...AND SO WILL GO WITH THE GFS SOLUTION FOR NOW. THIS SOLUTION WOULD BRING ANOTHER DECENT RAIN TO MOST OF THE REGION LATE THURSDAY NIGHT AND FRIDAY. WILL GO WITH INCREASING POPS FROM WEST TO EAST AFTER MIDNIGHT THU NIGHT...THEN LIKELY AREA WIDE FRIDAY. WITH THE LOW FORECAST TO TRACK WELL SOUTH OF THE REGION...LOOKS LIKE THIS WOULD BE MORE OF A RAIN EVENT THAN A SEVERE WEATHER THREAT. SYSTEM LOOKS LIKE IT WILL EXIT THE REGION FRIDAY NIGHT...AND A RIDGE OF HIGH PRESSURE SHOULD MOVE IN AND KEEP THINGS DRY FOR THE UPCOMING WEEKEND. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. && MEFFERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1153 AM CST WED MAR 30 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-311100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 1153 AM CST WED MAR 30 2005 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE THROUGH THE QUAD STATE TONIGHT. BY THE TIME IT MOVES THROUGH...IT WILL BE COLLIDING WITH WARM...MOIST...UNSTABLE AIR...THAT WILL BE FAVORABLE FOR THE FORMATION OF THUNDERSTORMS. THIS COMBINATION OF FACTORS...IN ADDITION TO THE WINDS ALOFT...WILL CREATE A MODERATE RISK OF SEVERE THUNDERSTORMS AREA WIDE. THIS INCLUDES THE POTENTIAL FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS WITH ANY SEVERE STORMS...IN ADDITION TO THE USUAL HAZARDS OF HEAVY RAIN AND FREQUENT LIGHTNING. THE BEST CHANCE AREA FOR SEVERE STORM DEVELOPMENT APPEARS TO BE PRIMARILY EAST OF THE MISSISSIPPI RIVER...ALTHOUGH STORMS WILL BE POSSIBLE THROUGHOUT THE QUAD STATE. STORMS ARE EXPECTED TO DEVELOP SOMETIME SHORTLY AFTER DARK...THEN MOVE INTO OR THROUGH THE QUAD STATE WITH THE COLD FRONT...ESPECIALLY BETWEEN 900 PM AND 300 AM. THE COLD FRONT WILL BE DEPARTING LATE TONIGHT AND THE SEVERE THREAT SHOULD BE OVER BY OR BEFORE SUNRISE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT.
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442046, 5442047, 5442048.